0

Something I discovered about Clonidine

The literature on Clonidine says that, for some people, it increases the severity of tics. Well, I’ve been taking it for almost two years now and I believe I discovered something about how it interacts with my body.

Ever since I was put on Clonidine, I’ve had an increase in the frequency of my eye tics and a new incidence of mouth tics — especially as the day wore on — that on some days is very difficult to deal with. Then, a month ago I thought that maybe it’s the Clonidine that is causing this, so I decided to change the way I take the drug by taking half of my daily dose during the day — but only starting in mid-afternoon — and taking the other half at bedtime.

The results so far of this change: Well, the increase in the frequency of my eye tics and my “never-had-before” mouth tics have both virtually vanished, and all other tics and symptoms are controlled just like before I made this change in the way I take the drug.

Also, because I now take half of my daily dose at bedtime I am sleeping better with fewer awakenings, and along with taking less Clonidine during the day I am more alert during my waking hours. So I am still getting the same 24-hour dose, but now I only start taking it in mid-afternoon as opposed to early morning and half of my daily dose is taken at bedtime.

0 Comments

  1. Thanks for that information. Thaddeus is suppose to take 1tablet before school for his tics, I cut it down to 1/2 due to he was sleeping in class. He told me that he didn’t want to sleep in school anymore that ticking was better then sleeping. This is coming from an 9yr boy. Since school is almost out I will try this with him. Thanks Jodee

  2. My daughter was on clonidine for a year and a half and work marvelously. She used the name brand Catapres and instead of a ill had it in patch form. We put the patch on which is smaller than an average postage stamp. She would wear it for the week then I would replace it at the end of the week with a new one. She never had the sleepiness that others seem to have with the patch.

    • Very interesting Susan, I imagine this is because the patch is constantly releasing a very small dose. You said that your daughter was on clonidine for a year and a half. Does this mean she had to stop taking it and if so why?

Leave a Reply

Your email address will not be published.